Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 23, 2012, 2:31 PM CST for 4 parishes in Louisiana; 5 counties in Texas. It took effect at Nov 24, 2012, 1:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 2:31 PM CST (20:31 UTC)
- In effect from
- Nov 24, 2012, 1:00 AM CST
- Expired
- Nov 24, 2012, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Jackson Parish, LA, Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS74 KSHV 232031 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 231 PM CST FRI NOV 23 2012 ...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT YET SEEN A FREEZE WARNING THIS SEASON... LAZ001-002-TXZ136-149>151-240445- /O.NEW.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/ /O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/ CADDO-BOSSIER-SMITH-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...TYLER... RUSK...HENDERSON...CARTHAGE 231 PM CST FRI NOV 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS A LARGE PORTION OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ012-013-TXZ152-240445- /O.NEW.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/ BIENVILLE-JACKSON-NACOGDOCHES- INCLUDING THE CITIES OF...BIENVILLE...JONESBORO...NACOGDOCHES 231 PM CST FRI NOV 23 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS A LARGE PORTION OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ050-051-059>061-070>072-LAZ003-OKZ077-TXZ096-097-108>112- 124>126-137-138-232200- /O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...MINDEN...IDABEL... CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON... LONGVIEW...MARSHALL 231 PM CST FRI NOV 23 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * EVENT...A STRONG PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT WILL RESULT IN NORTH WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS. * TIMING...GUSTY WINDS CAN BE EXPECTED ON FRIDAY FROM ABOUT MID MORNING THROUGH LATE AFTERNOON. * IMPACT...STRONG WINDS MAY MAKE BOATING DIFFICULT ON AREA WATERWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 23
2 follow-up statements
891 WWUS74 KSHV 240418 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 PM CST FRI NOV 23 2012 ...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT YET SEEN A FREEZE THIS SEASON... LAZ001-002-012-013-TXZ136-149>152-241200- /O.CON.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/ CADDO-BOSSIER-BIENVILLE-JACKSON-SMITH-CHEROKEE-RUSK-PANOLA- NACOGDOCHES- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...BIENVILLE... JONESBORO...TYLER...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES 1018 PM CST FRI NOV 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST SATURDAY... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS EXPECTED...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS A LARGE PORTION OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 12
691 WWUS74 KSHV 241001 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 401 AM CST SAT NOV 24 2012 ...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT YET SEEN A FREEZE THIS SEASON... LAZ001-002-012-013-TXZ136-149>152-241300- /O.CON.KSHV.FZ.W.0005.000000T0000Z-121124T1300Z/ CADDO-BOSSIER-BIENVILLE-JACKSON-SMITH-CHEROKEE-RUSK-PANOLA- NACOGDOCHES- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...BIENVILLE... JONESBORO...TYLER...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES 401 AM CST SAT NOV 24 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS EXPECTED...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS A LARGE PORTION OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE SATURDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VII
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 23, 10:22 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 23, 10:22 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CST FRI NOV 23 2012
.UPDATE...
BASED ON RADAR AND WATER VAPOR ANALYSIS...HAVE DECIDED TO SCALE
BACK POPS ACROSS THE AREA...EXCEPT FOR THE SOUTHERLY ZONES.
COOLER...DRIER AIR IS ALREADY BEGINNING TO FILTER INTO THE I-30
CORRIDOR...PLUS WITH CLOUD COVER ALREADY IN PLACE...HAVE DECIDED TO
SCALE BACK TEMPS ACROSS THE AREA. THERE WILL BE A GRADIENT OF MAX
TEMPERATURES FROM NORTH TO SOUTH...AS MANY SITES NORTH OF I-20 HAVE
ALREADY HIT THEIR MAX TEMP...WHILE OTHERS ALONG AND SOUTH OF
THAT...WILL HAVE YET TO REACH THEIRS. WINDS ARE ALREADY TO BEGIN
TO GUST OVER 20 MPH AT MANY SITES...THUS...THE LAKE WIND ADVISORY
LOOKS GOOD. WILL SEND UPDATED PACKAGE OUT IN A MINUTE...
&&
.AVIATION...
A COLD FRONT CONTINUED TO MOVE SOUTHEAST ACROSS THE FOUR STATE
REGION WITH A BAND OF SHOWERS OUT AHEAD OF THE SYSTEM. THE FRONT
STRETCHED SOUTHWEST ACROSS SOUTHEAST ARKANSAS...NORTHWEST LOUISIANA
AND EAST TEXAS NEAR A KELD TO KSHV...AND KJSO LINE. WITHIN THE BAND
OF SHOWERS THE SURFACE VISIBILITY WILL BE REDUCED AT TIMES TO MVFR
AND ISOLATED IFR FLIGHT CATEGORIES FOR A SHORT TIME...BUT MOST OF
THE RAIN WILL BE SOUTH OF THE TERMINAL FORECAST SITES. IN WAKE OF
THE RAIN BAND AND NEAR AND BEHIND THE FRONTAL BOUNDARY...MVFR
CEILINGS WILL BE COMMON WITH...CEILINGS AROUND 15 HND TO 3 KFT.. AS
DRIER AIR SPREADS INTO THE REGION VFR FLIGHT CATEGORIES WILL BE
RETURNING WITH SKIES CLEARING FROM NORTH TO SOUTH. LIGHT AND
VARIABLE WINDS NEAR AND JUST BEHIND THE FRONTAL BOUNDARY WILL BE
NORTH TO NORTHWEST WITH SPEEDS INCREASING AS THE GRADIENT TIGHTENS
TO 10 TO 17 KNOTS WITH HIGHER GUSTS TO 20 TO 25 KNOTS INTO THE LATE
AFTERNOON. BY 24/00 UTC NORTHERLY WINDS WILL BE DROPPING TO 4 TO 10
KNOTS AND LESS THAN 6 KNOTS AFTER 24/06 UTC. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 35 58 36 65 / 20 10 10 10 10
MLU 63 34 56 31 63 / 30 10 10 10 10
DEQ 62 27 56 29 64 / 10 10 10 10 10
TXK 63 32 55 35 64 / 10 10 10 10 10
ELD 62 31 55 30 64 / 20 10 10 10 10
TYR 64 35 58 38 69 / 10 10 10 10 10
GGG 64 33 59 34 67 / 20 10 10 10 10
LFK 67 36 61 35 69 / 20 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>003.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
23Hazardous weather outlook, Nov 23, 11:33 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CST FRI NOV 23 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1133 AM CST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS WILL MOVE SOUTHEAST ACROSS CENTRAL LOUISIANA AND DEEP EAST TEXAS THIS AFTERNOON. HOWEVER...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION ON MONDAY INTO MONDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 23
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 10:21 PM CST | Lake Wind Advisory | SHV | Bossier, Caddo, Webster | 18 hr |
Nearby
Freeze Warnings in Texas, 2012Freeze Warnings in Louisiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.